MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT2020
Medical Device Problem Codes Aborted Charge (2288); No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device failed to circulate.The procedure was interrupted.There was no injury caused to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: one device and one inflow tubing set was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the luer broke at the orange/blue tubing junction.The reported condition was confirmed.The investigation found the luer broke at the orange/blue tubing junction.The investigation identified the root cause of the reported event to be a component.A scar has been issued to the supplier.The investigation found the device did not allow water to circulate through.The tubing was not blocked.The needle was removed and fiber was found at the tip of the hypotube/ thermocouple assembly.Engineering and the supplier have examined all the manufacturing processes for the needles.Nothing in the supplier or manufacturing process would contribute to the fibers found.The investigation identified the root cause of the reported event to be user error.If information is provided in the future, a supplemental report will be issued.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7363329
Report Number1717344-2018-00381
Device Sequence Number13495937
Product Code GEI
UDI-Device Identifier10884524001210
UDI-Public10884524001210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model NumberACT2020
Device Catalogue NumberACT2020
Device Lot Number61760146X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR